Alert archive / Tennessee / River Flood Advisories in 2019

River Flood Advisory 21, NWS Memphis, TN

February 7, 2019Decatur County, Hardin County, Tennessee

NWS Memphis, TN issued this river flood advisory at Feb 7, 2019, 3:23 PM CST for Decatur County, Hardin County, Tennessee. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2019, 3:23 PM CST (21:23 UTC)
Expired
Feb 8, 2019, 8:02 PM CST
In force
29 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Decatur County, TN, Hardin County, TN

The radar

The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Savannah (SAVT1).

Action stage
365 ft
Minor stage
370 ft
Moderate stage
375 ft
Major stage
388 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

044 
WGUS84 KMEG 072123
FLSMEG
Flood Advisory
National Weather Service Memphis TN
323 PM CST Thu Feb 7 2019

...The National Weather Service in Memphis TN has issued a Flood 
Advisory for the Tennessee River...

  Tennessee River at Savannah affecting Decatur and Hardin Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be issued this evening or sooner if conditions
warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC039-071-082122-
/O.NEW.KMEG.FL.Y.0021.190207T2123Z-190212T0022Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
323 PM CST Thu Feb 7 2019

The National Weather Service in Memphis TN has issued a
* Flood Advisory for
  the Tennessee River at Savannah
* from Thursday February 07 until Monday February 11.
* At 02 PM Thursday the stage was 363.8 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will rise to near 368.4 feet Thursday February
  14.
* At 368.0 feet...House lots on the north end of Emerald Lane at 
  Hooker's Bend are beginning to flood. Water is backing into of most
  sloughs.

&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838             

$$
3 follow-up statements
505 
WGUS84 KMEG 080354
FLSMEG
Flood Advisory
National Weather Service Memphis TN
954 PM CST Thu Feb 7 2019

...The Flood Advisory continues for the Mississippi River...Tennessee
River...
  Mississippi River at Caruthersville affecting Mississippi...
  Pemiscot...Dyer...Lake and Lauderdale Counties 
  Mississippi River at Osceola affecting Mississippi...Lauderdale 
  and Tipton Counties 
  Mississippi River at Tunica Riverpark affecting Lee and Tunica 
  Counties 
  Tennessee River at Savannah affecting Decatur and Hardin Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be issued tomorrow or sooner if conditions
warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC093-MOC155-TNC045-095-097-090353-
/O.CON.KMEG.FL.Y.0017.000000T0000Z-000000T0000Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
954 PM CST Thu Feb 7 2019

The Flood Advisory continues for
  the Mississippi River at Caruthersville
* until further notice.
* At 09 PM Thursday the stage was 28.5 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to near 35.5 feet Thursday February 
  14.
* At 35.5 feet...Route 88 in Lauderdale, County, Tennessee is flooded
  just south of Suggs Road.

&&

LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
      3582 8956 3582 8985             

$$

ARC093-TNC097-167-090353-
/O.CON.KMEG.FL.Y.0018.000000T0000Z-000000T0000Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
954 PM CST Thu Feb 7 2019

The Flood Advisory continues for
  the Mississippi River at Osceola
* until further notice.
* At 09 PM Thursday the stage was 25.2 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to near 32.0 feet Thursday February 
  14.
* At 32.0 feet...In Tennessee, Kirkpatrick and Snyder Bluff Roads are
  flooding. Backwater has reached the west leg of Crutcher Lake Road 
  south of Keyes Point. Outbounds Road is covering up. South end of 
  Jim Fullen Road is flooded.  River water is covering parts of 
  Ballard Slough Road and Ruleman Road. Fields and pastures west of 
  Herring Hill road are beiing inundated. West end of Corona Road 
  begins to flood. In Arkansas, Sans Souci Road elevator floods. 

&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025                       

$$

ARC077-MSC143-090353-
/O.CON.KMEG.FL.Y.0019.000000T0000Z-000000T0000Z/
/TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
954 PM CST Thu Feb 7 2019

The Flood Advisory continues for
  the Mississippi River at Tunica Riverpark
* until further notice.
* At 08 PM Thursday the stage was 38.6 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will rise to near 43.5 feet Friday February 
  15.
* At 44.0 feet...In Mississippi, boat ramp at Charlie's Camp is 
  flooded. Lots are beginning to go under water at Charlie's Camp and
  Nel-Win Camp. Riverbend Road to bordeaux Point from Charlie's Camp 
  is flooding. Northeast evacuation road to house on the riverbank 
  southwest of Mhoon Landing is flooded at the lowest spot. In 
  Arkansas, camp on west side of Midway Lake is totally covered. 
  Farmstead just south of Arkansas County Road 533 is flooding.

&&

LAT...LON 3491 9062 3491 9022 3480 9034 3450 9051
      3455 9059 3476 9074             

$$

TNC039-071-090353-
/O.CON.KMEG.FL.Y.0021.000000T0000Z-190212T0022Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
954 PM CST Thu Feb 7 2019

The Flood Advisory continues for
  the Tennessee River at Savannah
* until Monday February 11.
* At 09 PM Thursday the stage was 364.3 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will rise to near 368.4 feet Thursday February
  14.
* At 368.0 feet...House lots on the north end of Emerald Lane at 
  Hooker's Bend are beginning to flood. Water is backing into of most
  sloughs.

&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838             

$$
628 
WGUS84 KMEG 081917
FLSMEG
Flood Advisory
National Weather Service Memphis TN
117 PM CST Fri Feb 8 2019

...The Flood Advisory continues for the Tennessee River...
  Tennessee River at Savannah affecting Decatur and Hardin Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be issued this evening or sooner if conditions
warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC039-071-091916-
/O.CON.KMEG.FL.Y.0021.000000T0000Z-190212T0022Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CST Fri Feb 8 2019

The Flood Advisory continues for
  the Tennessee River at Savannah
* until Monday February 11.
* At 12 PM Friday the stage was 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will rise to near 371.0 feet Friday February 
  15.
* At 371.0 feet...Federal Road is flooded at Lick Creek north of 
  Hamburg. Parts of Lacefield Drive are covered by flood water.

&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838             

$$
432 
WGUS84 KMEG 090202
FLSMEG
Flood Advisory
National Weather Service Memphis TN
802 PM CST Fri Feb 8 2019

...The Flood Advisory is cancelled for the Tennessee River...
 
  Tennessee River at Savannah affecting Decatur and Hardin Counties
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next River Statement will be an upgrade to a warning. For
graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC039-071-090232-
/O.CAN.KMEG.FL.Y.0021.000000T0000Z-190209T0200Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
802 PM CST Fri Feb 8 2019

The Flood Advisory is cancelled for
  the Tennessee River at Savannah
* At 7 PM Friday the stage was 365.1 feet.
* Flood stage is 370.0 feet.
* Forecast...The river may rise to near 371.0 feet Friday February 
  15.
* At 371.0 feet...Federal Road is flooded at Lick Creek north of 
  Hamburg. Parts of Lacefield Drive are covered by flood water.

&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838             

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 7, 3:12 PM CST, 11 minutes earlier.

Area forecast discussion, Feb 7, 3:12 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
312 PM CST Thu Feb 7 2019

.DISCUSSION...

A cold front currently stretches from near Cape Girardeau,
Missouri southward to Greenville, Mississippi. The line of
convection that has been progressing eastward ahead of the front
has weakened tremendously over the course of the early afternoon
hours. The line currently is located from near Parsons, Tennessee
southward to Water Valley, Mississippi. Meanwhile, the rest of the
rain on the radar that is affecting areas along and west of the
Mississippi River is mainly post-frontal. Both areas of rain will
continue to push east through the evening hours. Expect the back
edge of the rain to be pushing into Alabama around midnight.
Meanwhile, winds have switched around to the northwest behind the
front. Only Corning continues to have speeds near Wind Advisory
criteria. Thus will allow the Wind Advisory to expire at 3 PM CST.
Temperatures will continue to plummet behind the front especially
as skies clear during the overnight hours. Expect lows to range
from the lower 20s across Northeast Arkansas to the lower 30s
across Northeast Mississippi.

Friday will be a chilly day across the Mid-South as Arctic high
pressure settles over the Missouri Valley. Highs will stay in the
mid to upper 30s across much of the CWA.

Several models show some light overrunning precipitation moving
into East Central Arkansas and North Mississippi after midnight
Friday Night into early Saturday morning. With the cold airmass in
place, any precipitation that does fall will fall in the from of
sleet. For now, just introduced a 20 POP for sleet.

Saturday looks dry with winds remaining from the Northeast.
Temperatures will remain chilly especially in the MS Delta as the
northeast winds will continue to funnel colder air into the Delta
thus expect highs to stay in the mid to upper 30s. Meanwhile,
outside of the Delta, will see highs moderate into the lower to
mid 40s.

By late Saturday Night, another round of overrunning precipitation
is expected. With the cold airmass remaining in the Delta,
precipitation may begin as sleet turning over to freezing rain
before temperatures rise above freezing by mid morning Sunday.
Some minor ice accumulations will be possible over portions of
Northeast Arkansas as a result. However, the ice will quickly melt
on Sunday as winds turn around to the south.

A heavy rain event looks likely Sunday into Tuesday across
portions of the Mid-South as several weak low pressure centers
will develop and move along a stalled frontal boundary that will
be located across the CWA. Three to five inches of rain with
locally heavier amounts can be expected during this time frame. Flash
flood guidance is relatively low across areas along and north of
Interstate 40 due to recent rainfall. Expect at least this area
will need a Flash Flood Watch at some point for this event for
the potential for flash flooding and river flooding.

By Tuesday Night, the Mid-South will begin to dry out as high
pressure begins to rebuild into the area. The high will remain in
the region through Thursday.

KRM

&&

.AVIATION...

18Z TAF cycle

A period of MVFR ceilings is expected during the afternoon hours,
otherwise VFR conditions will be found for most of the forecast
period. Showers and isolated thunderstorms will continue to move
through the region this afternoon and may linger over eastern
sections of the forecast area this evening. Winds will start from
the south at 15 to 20 knots with higher gusts before shifting to
the west tonight. Winds will be northwest at 10 to 15 knots by
late tonight and continuing into Friday.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Feb 7, 3:23 PM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
323 PM CST Thu Feb 7 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-082330-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
323 PM CST Thu Feb 7 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Precipitation will begin late Saturday Night as freezing rain
across portions of Northeast Arkansas and the Missouri Bootheel.
Minor ice accumulations will be possible through Sunday morning
before precipitation changes to all rain as temperatures rise
above freezing.

Heavy rainfall during the Sunday through Tuesday time frame may
cause flooding concerns for area rivers and low-lying areas prone
to flooding...especially along and north of I-40.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Special weather statement, Feb 7, 9:28 AM CST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
928 AM CST THU FEB 7 2019

ARZ018-026>028-035-MOZ113-115-071615-
Poinsett AR-Greene AR-Craighead AR-Mississippi AR-Cross AR-
Pemiscot MO-Dunklin MO-
928 AM CST THU FEB 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 AM CST
FOR...

Poinsett County in eastern Arkansas...
Southeastern Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Northern Cross County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southern Dunklin County in southeastern Missouri...

At 928 AM CST...strong thunderstorms were producing winds at least 45
mph was located along a line extending from near Oak Grove Heights to
near Hickory Ridge. Movement was east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Poinsett...southeastern Greene...Craighead...northwestern
Mississippi...northern Cross...southwestern Pemiscot and southern
Dunklin Counties should monitor this storm closely.

LAT...LON 3612 9056 3608 8985 3544 9047 3544 9050
      3541 9050 3539 9052 3536 9104 3543 9104
TIME...MOT...LOC 1528Z 278DEG 27KT 3610 9046 3545 9091
Local storm report, Feb 7, 9:50 AM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
950 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND DMG 2 SSE JONESBORO         35.80N  90.67W
02/07/2019                   CRAIGHEAD          AR   EMERGENCY MNGR

            ROADWAY BLOCKED BY POWERLINES DOWN 1/2 MILE SOUTH OF
            I555.

&&

SGW
Special weather statement, Feb 7, 9:57 AM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
957 AM CST THU FEB 7 2019

MOZ113-115-TNZ001-002-019-071645-
Pemiscot MO-Dunklin MO-Lake TN-Obion TN-Dyer TN-
957 AM CST THU FEB 7 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 AM CST
FOR...

Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
Western Obion County in western Tennessee...
Northwestern Dyer County in western Tennessee...

At 957 AM CST...strong thunderstorms were producing winds at least
45 mph was located along a line extending from near Lilbourn to near
Senath. Movement was east at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Pemiscot...southeastern Dunklin...Lake...western Obion and
northwestern Dyer Counties should monitor this storm closely.

LAT...LON 3650 8909 3598 8950 3600 8973 3600 9021
      3639 8997 3639 8975 3643 8973 3640 8967
      3641 8960 3634 8954 3638 8951 3643 8955
      3646 8952 3650 8954 3650 8949 3647 8949
      3646 8947 3650 8942
TIME...MOT...LOC 1557Z 267DEG 32KT 3661 8968 3613 9009
Local storm report, Feb 7, 10:17 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     NW EGYPT                35.87N  90.95W
02/07/2019                   CRAIGHEAD          AR   EMERGENCY MNGR

            POLICE REPORTED TREES DOWN, MINOR BUILDING DAMAGE AND
            SEVERAL POWERLINES DOWN.

&&

SGW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:14 PM CSTFlash Flood WarningMEGCarroll, Crockett, Gibson, Haywood, Madison3 hr
Feb 6, 6:50 PM CSTAreal Flood AdvisoryMEGBenton, Carroll, Henry3 hr
Feb 6, 9:37 PM CSTRiver Flood WarningMEGObion, Weakley39 hr
Feb 6, 9:37 PM CSTRiver Flood WarningMEGDyer, Gibson, Obion25 days
Feb 7, 9:57 AM CSTSpecial Weather StatementMEGLake48 min

Nearby

River Flood Advisories in Tennessee, 2019Every river flood advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.